Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 22, 2025, 7:52 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2025, 7:52 PM EDT (23:52 UTC)
- Expired
- Aug 22, 2025, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:00 PM EDT | FLASH FLOOD | 4 Nw Belfast, GA | Portion of Belfast Road washed out near I-95. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WGUS52 KCHS 222352
FFWCHS
GAC029-051-179-230145-
/O.NEW.KCHS.FF.W.0024.250822T2352Z-250823T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
752 PM EDT Fri Aug 22 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Bryan County in southeastern Georgia...
Chatham County in southeastern Georgia...
Liberty County in southeastern Georgia...
* Until 945 PM EDT.
* At 752 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Richmond Hill, Midway, Riceboro, Sunbury, Belfast, Keller,
Halfmoon Landing, Fort Mcallister, Retreat and Dunham Marsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3163 8116 3163 8122 3165 8127 3165 8130
3166 8132 3165 8134 3165 8138 3171 8148
3187 8142 3195 8134 3191 8109
FLASH FLOOD...RADAR INDICATED
$$
DPB2 follow-up statements
459
WGUS52 KCHS 230133
FFWCHS
GAC029-051-179-230245-
/O.EXT.KCHS.FF.W.0024.000000T0000Z-250823T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
933 PM EDT Fri Aug 22 2025
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Bryan County in southeastern Georgia...
Chatham County in southeastern Georgia...
Liberty County in southeastern Georgia...
* Until 1045 PM EDT.
* At 933 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Richmond Hill, Midway, Riceboro, Sunbury, Belfast, Keller,
Halfmoon Landing, Fort Mcallister, Retreat and Dunham Marsh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3163 8116 3163 8122 3165 8127 3165 8130
3166 8132 3165 8134 3165 8138 3171 8148
3187 8142 3195 8134 3191 8109
FLASH FLOOD...RADAR INDICATED
$$
BRS373
WGUS72 KCHS 230237
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1037 PM EDT Fri Aug 22 2025
GAC029-051-179-230247-
/O.EXP.KCHS.FF.W.0024.000000T0000Z-250823T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bryan GA-Chatham GA-Liberty GA-
1037 PM EDT Fri Aug 22 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT THIS EVENING FOR
BRYAN, CHATHAM AND LIBERTY COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 200 AM EDT Sunday for portions
of southeast Georgia and southeast South Carolina.
&&
LAT...LON 3163 8116 3163 8122 3165 8127 3165 8130
3166 8132 3165 8134 3165 8138 3171 8148
3187 8142 3195 8134 3191 8109
$$
BRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:00 PM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 22, 2:00 PM EDT, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
200 PM EDT Fri Aug 22 2025
.SYNOPSIS...
A front will remain stalled over the region through Sunday as
waves of low pressure pass by. A much stronger cold front will
clear the area Monday with high pressure prevailing through the
middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The mid-levels will consist of a trough extending from the
southern Appalachians into the Lower MS Valley. At the surface,
a stationary front will meander over our just south of our area.
Deep moisture is in place, with PWATs in the 2-2.5" range. Very
heavy rainfall is ongoing across our area and will persist into
the evening hours. Flash flooding will continue to be a
concern, especially for the metro areas. Late this evening and
for part of the night, the activity should decrease over land
areas. The, the focus will shift offshore and to the coast for
new convective development. Low temperatures will be in the
lower to middle 70s.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday: The Flood Watch continues through late Saturday
night. The warm and very moist airmass will change little
Saturday as waves of low pressure rippled along a stalled front
to the south. As hard to time spokes of vorticity pass through
aloft, rounds of numerous to widespread showers/tstms will
continue to impact the region within a ribbon of PWATs
2.25-2.50". The environment will remain favorable for any
convective elements to be efficient rain producers with
long/skinny CAPE profiles suggesting warm cloud processes will
dominate. The risk for flash flooding will remain elevated given
the potential for intense rainfall rates atop wet/saturated
round conditions. The placement and axis of heaviest rains is
still a bit uncertain with a number of possible outcomes noted
in simulated reflectivity products off the various CAMs, but
trends suggest the heaviest rains could fall across far south
coastal South Carolina into coastal Georgia, including the
Savannah Metro Area. Likely to categorical pops were maintained
for all areas with highs limited to the lower-mid 80s.
Convection will tend to wane a bit during the overnight hours,
but coverage should remain above climatological levels given the
warm/moist environment in place--gradually refocusing across
the coastal counties as well as the Atlantic coastal waters.
Overnight lows will range from the lower 70s well inland to the
mid 70s at the coast.
Sunday: Somewhat drier air characterized by slightly lower
PWATs and surface dewpoints in the lower 70s vs mid 70s will
attempt to advect in from the northwest Sunday afternoon as a
final wave of low pressure forms along the stalled front and
propagates quickly off the east/northeast. It is unclear exactly
how much of this slightly drier airmass will advect into the
Lowcountry and Southeast Georgia and how much of an impact this
will have on convection, but Sunday will mark the beginning to a
change to the overall synoptic pattern. Even with slightly
drier air in place, conditions still look to support chances for
showers/tstms above climatological normals for late August. The
steering flow does look a bit more progressive suggesting
residence times for the heaviest convective cells will be
limited, but wet soil conditions will remain in place suggesting
a risk for at least isolated flooding concerns will continue.
Confidence in how the convective pattern will evolve is still
pretty low, so an extension of the Flood Watch into Sunday is
not justified at this time. The need for an extension will be
reevaluated later tonight or Saturday afternoon.
Monday: A broad, longwave trough will begin to setup over the
eastern CONUS Monday which will linger into much of the upcoming
week. A series of embedded shortwaves will cross the Great
Lakes and Ohio Valley which will help force a cold front across
the Southeast States during the day, pushing offshore late
Monday night/early Tuesday morning. While the airmass ahead of
the front will slowly dry out with the mean flow veering more
westerly with time, there looks to be enough residual moisture
and instability to support isolated to perhaps scattered
showers/tstms, especially at the coast where low-level
convergence will be somewhat enhanced near a pinned sea breeze
circulation. Slight chance to chance pops were maintained
aligned with the 22/13z NBM, but if a drying trend continues,
pops may be lowered with later forecast updates. Highs will warm
into the lower 90s.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A strong cold front will push offshore early Tuesday morning
with a a somewhat cooler and drier airmass filtering in behind
it. This airmass will settle across the region through mid-week
while slowly modifying. An isolated shower/tstm could still pop
across mainly the coastal corridor each afternoon near the sea
breeze, but a much needed period of drier conditions appears
likely. Below normal temperatures are expected with highs only
in the lower-mid 80s with overnight lows in the lower-mid 60s
inland with upper 60s/lower 70s near the coast and beaches.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Convection across our area will bring TEMPO IFR to all of our
TAF sites into this evening, with it likely persisting longer at
KSAV. Conditions should then improve for a few hours overnight
before MVFR ceilings return. More convection should start
towards the end of the TAF time period.
Extended Aviation Forecast: Flight restrictions are likely
through Sunday with numerous to widespread showers/tstms. The
risk will diminish Monday as drier air filters into the region
behind departing low pressure.
&&
.MARINE...
Through tonight: A stationary front will remain over or very
clouds to our coastal waters. This will cause winds to generally
be from the E to NE. Seas should average 2-4 ft, with a few 5
footers across the GA waters beyond 20 nm.
Saturday through Wednesday: There are no high confidence concerns.
Onshore winds will turn more offshore Sunday as low pressure departs
the area. A stronger cold front will push offshore late Monday night
with winds turning more northeast behind the front Tuesday and
continuing through Wednesday.
Rip Currents: A moderate risk for rip currents is in place for
all beaches through Saturday due to lingering swells from
Hurricane Erin.
&&
.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~8:30 pm): At Charleston, the
astronomical high tide is 6.23 ft MLLW so we would only need
0.77 ft of departure to see minor coastal flooding. Tidal
departures continue to run quite high and this should be
maintained as winds turn more favorable becoming northeasterly
to easterly. Model guidance suggests the tide will peak around
7.4 ft MLLW and this seems reasonable. A Coastal Flood Advisory
is in effect. At Fort Pulaski, the chances of reaching minor
coastal flooding (9.5 ft MLLW) are less. The astronomical tide
is 8.04 ft MLLW so we would need about 1.5 ft of departure.
Current thinking is the tide will peak just below the minor
coastal flooding threshold.
Another round of minor coastal flooding will be possible
Saturday evening, primarily for coastal Colleton and Charleston
counties.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through late Saturday night for GAZ087-088-099>101-
114>119-137>141.
SC...Flood Watch through late Saturday night for SCZ040-042>045-
047>052.
Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
SCZ049-050.
MARINE...None.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Aug 22, 5:39 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 539 PM EDT Fri Aug 22 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-232145- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 539 PM EDT Fri Aug 22 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Excessive Rainfall - Rip Current .DAYS TWO THROUGH SEVEN...Saturday through Thursday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Excessive Rainfall - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 22, 5:36 PM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
536 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM Flood Ruffin 33.01N 80.82W
08/22/2025 Colleton SC Emergency Mngr
Tree down near the intersection of Quarters Drive and
Brookie Street due to heavy rainfall.
&&
Event Number CHS2500976Local storm report, Aug 22, 6:28 PM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
628 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Rain 1 E Mount Pleasant 32.80N 79.84W
08/22/2025 M6.51 inch Charleston SC NWS Employee
A NOAA employee reported 6.51 inches of rain between
midnight and 6 PM.
&&
Event Number CHS2500977Local storm report, Aug 22, 6:38 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
638 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Flash Flood 3 NNE Bloomingdale 32.17N 81.27W
08/22/2025 Chatham GA Emergency Mngr
CEMA reports a car is flooded at Highlands Blvd and
Morgan Lakes Industrial Blvd.
&&
Event Number CHS2500978Local storm report, Aug 22, 6:41 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
641 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Flash Flood 4 NNW Bloomingdale 32.19N 81.32W
08/22/2025 Effingham GA Emergency Mngr
Emergency manager reports Windsor Road is flooded.
Water is getting into two home garages. One car flooded.
&&
Event Number CHS2500979Local storm report, Aug 22, 7:25 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
725 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Flash Flood 2 N Pooler 32.14N 81.25W
08/22/2025 Chatham GA Emergency Mngr
City of Savannah EMA reports Benton Blvd between
Mulberry Road and Pooler Parkway is flooded and
impassable.
&&
Event Number CHS2500980Local storm report, Aug 22, 7:33 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
733 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Flood 3 WNW Ridgeland 32.49N 81.02W
08/22/2025 Jasper SC Law Enforcement
Law enforcement reported that a portion of Nimmer Turf
Road, close to the intersection of Tarboro Road, was
flooded.
&&
Event Number CHS2500981
rfmThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:54 AM EDT | Areal Flood Advisory | CHS | Chatham | 40 min |
| Aug 22, 1:52 PM EDT | Special Marine Warning | CHS | 46 min | |
| Aug 22, 2:44 PM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| Aug 22, 3:33 PM EDT | Areal Flood Advisory | CHS | Effingham | 3 hr |
| Aug 22, 4:29 PM EDT | Areal Flood Advisory | CHS | Screven | 2 hr |
| Aug 22, 4:50 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Chatham, Effingham | 103 min |
| Aug 22, 5:54 PM EDT | Flash Flood Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 3 hr |
| Aug 22, 6:43 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 2 hr |
| Aug 22, 7:03 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Evans, Liberty, Tattnall | 117 min |
| Aug 22, 7:57 PM EDT | Areal Flood Advisory | CHS | Chatham | 3 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.